Ventricular Tachycardia Associated with Sibutramine Treatment

Augusto M. Lavalle Cobo, Juan P. Costabel, Alberto Alves de Lima, Marcelo Trivi, Alberto Giniger

Abstract


The prevalence of obesity is increasing in the last decades.

The importance of the body image makes people

use adjuvants to diet to reduce weight more quickly and

effectively. Sibutramine is a drug that inhibits serotonin

and norepinephrine reuptake. The stimulation of the sympathetic

nervous system produces adverse effects on the

cardiovascular system that have been reported by diverse

monitoring agencies.

We describe the case of a woman who presented monomorphic

ventricular tachycardia after initiating treatment with

sibutramine. The complementary tests showed no evidence

of structural heart disease and the electrophysiology study

did not induce VT. The patient did not present arrhythmias

after the drug was discontinued.


Full Text

Refbacks

  • There are currently no refbacks.


Licencia Creative Commons
The documents published in this journal are under the licencia Creative Commons Atribución-NoComercial-Compartir-Igual 2.5 Argentina.

Revista argentina de cardiología. ISSN en línea 1850-3748. Argentine journal of cardiology (English ed. Online ISSN 2314-2286) Sociedad Argentina de Cardiología. Azcuénaga 980 (C1115AAD),Ciudad Autónoma de Buenos Aires, República Argentina. Tel. (54 11) 4961-6027/8/9 Fax: 4961-6020 www.sac.org.ar revista@sac.org.ar